Alert archive / Indiana / River Flood Warnings in 2010

River Flood Warning 40, NWS Indianapolis, IN

March 13, 2010Hamilton County, Marion County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 13, 2010, 11:54 AM EST for Hamilton County, Marion County, Indiana. It took effect at Mar 14, 2010, 3:00 AM EDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2010, 11:54 AM EST (16:54 UTC)
In effect from
Mar 14, 2010, 3:00 AM EDT
Expired
Mar 16, 2010, 7:30 AM EDT
In force
53 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Hamilton County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Noblesville (NBLI3).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 13, 11:27 AM EST, 27 minutes earlier.

Area forecast discussion, Mar 13, 11:27 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1127 AM EST SAT MAR 13 2010

.AVIATION...DISCUSSION FOR 13/18Z TAFS

MOST OF THE TAF PERIOD WILL SEE IFR CEILINGS AT ALL SITES.

RAIN WAS SLOWLY WORKING ITS WAY WEST ACROSS THE AREA...AND THIS
TREND WILL CONTINUE THROUGH THE AFTERNOON. RAIN WILL BE ONGOING AT
IND/LAF AT ISSUANCE TIME...AND WILL SPREAD TO BMG/HUF BY 21Z OR SO.
BASED ON CURRENT TRENDS...LOW MVFR CEILINGS SHOULD HANG AROUND FOR A
FEW HOURS AFTER RAIN STARTS...BUT THEY SHOULD THEN FALL TO IFR.

FORCING EXITS THE AREA DURING THE EVENING...ENDING THE RAIN. HOWEVER
PLENTY OF LOW LEVEL MOISTURE CONTINUES WELL INTO SUNDAY...SO EXPECT
IFR CONDITIONS TO CONTINUE.

&&

.UPDATE...

FORECAST PRETTY MUCH ON TRACK. MADE SOME MINOR ADJUSTMENTS TO POPS
TO REFLECT CURRENT TRENDS...MAINLY SLOWING DOWN THE RAIN ACROSS THE
SOUTHWEST FORECAST AREA. TEMPERATURES WERE CLOSE TOO...ONLY MINOR
ADJUSTMENTS MADE.

&&

.DISCUSSION... /ISSUED 330 AM EST SAT MAR 13 2010/

SHORT TERM...TODAY THROUGH SUNDAY

MAIN FOCUS WILL BE ON RAIN CHANCES THIS WEEKEND AND ANY ADJUSTMENTS
NEEDED FOR TEMPERATURES.

SURFACE ANALYSIS AT 07Z INDICATED SURFACE LOW PRESSURE JUST
NORTHWEST OF KLAF AND OVER SOUTH CENTRAL VIRGINIA. AN OCCLUDED FRONT
EXTENDED BETWEEN THESE LOWS.  RADAR SHOWED A WIDESPREAD AREA OF
LIGHT RAIN JUST NORTH OF THIS FRONT WITH MOST OF THIS PRECIPITATION
JUST BEING NORTH OF OUR FORECAST AREA.  WATER VAPOR IR INDICATED AN
UPPER LOW CENTERED NEAR THE MISSOURI BOOT HEAL AND IT WAS MOVING
EAST SOUTHEAST.

IN THE SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE UPPER
LOW ROTATING EAST ACROSS TENNESSEE TODAY AND INTO THE MID ATLANTIC
STATES TODAY.  MODELS DEPICT A TROWEL ACROSS NORTHERN INDIANA AND
NORTHERN ILLINOIS THIS MORNING AND THEN ROTATE IT SOUTH ACROSS OUR
FORECAST REGION THIS AFTERNOON AND TONIGHT AS THE UPPER LOW MOVES TO
THE EAST.  BOTH NAM/GFS SHOW MOST PRECIPITATION IN OUR REGION
OCCURRING THIS AFTERNOON AS THIS TROWEL MOVES BY.

ON SUNDAY THERE IS STILL A CYCLONIC NORTHERLY FLOW ACROSS OUR REGION
ENOUGH TO KEEP A CHANCE OF SHOWERS ACROSS OUR REGION.   MODELS
SOUNDINGS KEEP QUITE A BIT OUR AIRMASS FAIRLY SATURATED BELOW 4
THOUSAND FEET AT LEAST INTO EARLY MONDAY AND THIS SHOULD KEEP A LOT
OF CLOUDS ACROSS OUR REGION. MODELS INDICATE DRIER AIR WILL
GRADUALLY MOVE IN FROM THE NORTH LATE MONDAY INTO TUESDAY.

AS FAR AS TEMPERATURES ARE CONCERNED...COOLEST AIR WAS OVER LOW
OHIO VALLEY WHILE WARMEST AIR WAS ACROSS NORTHERN INDIANA AND OHIO.
COOLER AIR WILL GRADUALLY SPREAD ACROSS OUR REGION AND CLOUDS AND
PRECIPITATION SHOULD KEEP TEMPERATURES NEAR STEADY OR A VERY SLIGHT
FALL TODAY.  MOST AREAS SHOULD SEE AFTERNOON TEMPERATURES IN THE
LOWER OR MIDDLE 40S.

WILL GO NEAR OR SLIGHTLY ABOVE WARMER MAV TEMPERATURES TONIGHT AND
NEAR MOS BLEND ON SUNDAY AS CLOUDS CONTINUE.

LONG TERM.../MONDAY THROUGH FRIDAY/

UPPER LOW IS JUST OFF MID ATLANTIC COAST MONDAY AND MOVES OFF INTO
THE ATLANTIC TUESDAY AND WEDNESDAY.  MODELS STILL KEEP A VERY BROAD
WEAK UPPER TROUGH OVER THE EASTERN U.S. INTO MIDWEEK.

THE GEM AND GFS HINT THAT ANOTHER VERY WEAK UPPER LOW MIGHT MOVE
INTO THE MISSISSIPPI VALLEY BY MIDWEEK AND THEN WITH THE UPPER RIDGE
BUILDING EAST ACROSS OUR REGION AFTER THAT.  DUE TO UNCERTAINTY WILL
KEEP MIDWEEK DRY FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...50
SHORT TERM...JH
LONG TERM...MK/JH
AVIATION...50
Hazardous weather outlook, Mar 13, 4:41 AM EST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
441 AM EST SAT MAR 13 2010

INZ028-035-043-044-051>053-060>064-067>072-141100-
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
441 AM EST SAT MAR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOW LAND FLOODING WILL DEVELOP ALONG SOME RIVERS IN CENTRAL AND
SOUTHERN INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

.LOWLAND FLOODING WILL OCCUR ALONG SOME RIVERS IN CENTRAL AND
SOUTHERN INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING
WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND
SOME RIVER PARKS. WIDESPREAD LOWLAND FLOODING IS EXPECTED FROM
LATE SATURDAY INTO THE WEEK OF MARCH 14.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-036>042-045>049-054>057-065-141100-
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-DECATUR-
441 AM EST SAT MAR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:54 AM ESTRiver Flood WarningINDHamilton, Madison60 hr
Mar 13, 11:54 AM ESTRiver Flood WarningINDMarion, Morgan67 hr
Mar 13, 11:54 AM ESTRiver Flood WarningINDMarion, Morgan4 days
Mar 13, 11:54 AM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren7 days

Nearby

River Flood Warnings in Indiana, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.